Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Midland/Odessa, TX

April 30, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2007, 6:06 AM CDT for Terrell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 6:06 AM CDT (11:06 UTC)
Expired
Apr 30, 2007, 6:30 AM CDT
In force
24 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The Laughlin AFB radar (KDFX), 176 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 301107
SVRMAF
TXC443-301130-
/O.NEW.KMAF.SV.W.0161.070430T1106Z-070430T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 AM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 630 AM CDT

* AT 605 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTHEASTERN TERRELL COUNTY...OR 16 MILES
  SOUTHEAST OF DRYDEN...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...  
  U.S. HIGHWAY 90 FROM 16 MILES SOUTHEAST OF DRYDEN TO THE TERRELL
  VAL VERDE COUNTY LINE...

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2981 10213 2979 10205 2978 10175 3020 10176

$$
1 follow-up statement
000 
WWUS54 KMAF 301128
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
628 AM CDT MON APR 30 2007

TXC443-301138-
/O.EXP.KMAF.SV.W.0161.000000T0000Z-070430T1130Z/
TERRELL TX-
628 AM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TERRELL COUNTY
EXPIRES AT 630 AM CDT...

AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2981 10213 2979 10205 2978 10175 3020 10176

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:03 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 30, 4:03 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 AM CDT MON APR 30 2007

CORRECTED TYPO FIRST PARA SECOND LINE

.SHORT TERM...
HIGH IMPACT THREATS IN THE SHORT TERM INVOLVE THE POTENTIAL FOR
SEVERE CONVECTION AND ADDITIONAL MODERATE TO HEAVY RAINS ACROSS
EASTERN PORTIONS OF THE CWFA TODAY THROUGH THIS EVENING.

UPPER VORTEX APPEARS TO BE CENTERED INVOF KHOB ATTM AND IS FORECAST
BY A CONSENSUS OF THE MODELS TO DRIFT NORTHEAST TODAY.  CONVECTION
HAS ALL BUT CLEARED THE CWFA...WITH LINGERING CONVECTION NOTED OVER
TERRELL COUNTY AND ALSO OVER THE SOUTHERN PERMIAN BASIN.  THIS
ACTIVITY SHOULD PERSIST AFTER SUNRISE...BUT ADDITIONAL REDEVELOPMENT
IS EXPECTED BY AFTERNOON...MAINLY EAST OF A GAIL...MIDLAND...TO
SANDERSON LINE.  0-6KM BULK SHEAR VALUES OVER 20 M/S WILL BE PRESENT
OVER THIS AREA AS WELL AS MLCAPES ON THE ORDER OF 1000 J/KG BY MID
AFTERNOON. FORECAST SOUNDINGS ARE SUPPORTIVE OF ROTATING UPDRAFTS...
HOWEVER THERE DOES APPEAR TO BE A WEAKNESS IN THE SR WINDS IN THE
800/700 HPA LAYER AND MID LEVEL LAPSE RATES ARE ON THE ORDER OF
6C/KM.  TORNADOGENIC POTENTIAL IS THERE...ESPECIALLY IF STORMS CAN
INTERACT WITH PREEXISTING BOUNDARIES...BUT WOULD LIKE TO SEE BETTER
SR WINDS...PARTICULARLY DOWN LOW.  RIGHT NOW WILL GO WITH THE USUAL
LARGE HAIL AND DAMAGING WINDS SCENARIO FOR THIS AREA.  EXPECT
CONVECTION TO MOVE OFF AND AWAY FROM THE CWFA BEFORE LOCAL MIDNIGHT.

ALSO SEEING SOME COOLING OF CLOUD TOPS OVER EAST CENTRAL NEW MEXICO.
THIS AREA APPEARS TO BE COLOCATED WITH A BROAD AREA OF LIFT AS SHOWN
THROUGH Q VECTOR PROGNOSTICS THAT PERSISTS THROUGH THE DAY.  HAVE
INTRODUCED LOW ORDER POPS ACROSS SOUTHEASTERN NEW MEXICO TODAY AND
THIS EVENING.

TEMPERATURES TODAY WILL HINGE ON HOW MUCH INSOLATION CAN BE REALIZED
AND HOW MUCH EVAPOTRANSPIRATION WILL KNOCK DOWN SENSIBLE HEATING.
WE DID UNDERCUT GUIDANCE BY A FEW DEGREES ACROSS EASTERN AREAS THAT
RECEIVED RAINS SUNDAY AND WHERE CLOUDINESS WILL PERSIST...WITH A
BLEND OF GUIDANCE ACCEPTED ACROSS THE WEST AS CLOUDS SHOULDNT BE
THAT MUCH OF A PROBLEM.  LIKED THE NAMS INITIALIZATION OF LOW LEVEL
WINDS AND MOISTURE...AND AS SUCH HAVE USED ITS SOLUTION.  LASTLY...
QPF STARTED OUT WITH THE HPC SOLUTION...THEN ADJUSTED TO FIT THE
CONCEPTUAL MODEL OF CONVECTION THIS AFTERNOON AND EVENING.

.LONG TERM...
THE UPPER LEVEL LOW IS EXPECTED TO REMAIN IN THE VICINITY OF THE RED
RIVER VALLEY EARLY TUESDAY MORNING...WHILE MID LEVEL RIDGING
INCREASES ACROSS FAR WEST TEXAS AND MUCH OF THE STATE OF NEW MEXICO.
STILL COULD SEE SOME REMNANT ISOLATED SHOWER/THUNDERSTORM ACTIVITY
IN THE VICINITY OF THE FAR EASTERN FRINGE OF THE CWA EARLY TUESDAY
MORNING...BEFORE THE UPPER LOW BEGINS TO LIFT EASTWARD BY TUESDAY
AFTERNOON. THE MID LEVEL RIDGE SHOULD THEN PROCEED TO BUILD EASTWARD
ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND EVENING...WITH DRY
WEATHER AND WARMER TEMPERATURES ANTICIPATED. DESPITE THE MID LEVEL
RIDGE AND INCREASED LOW LEVEL THERMAL RIDGING...TRENDED TUESDAY/S
TEMPERATURES CLOSER TO THE COOLER GUIDANCE NUMBERS GIVEN THE RECENT
BENEFICIAL RAINS OVER THE REGION.

THE NEXT SYSTEM TO WATCH WILL BE AN UPPER LEVEL SHORTWAVE TROUGH
THAT WILL QUICKLY MOVE ACROSS THE DESERT SOUTHWEST TUESDAY NIGHT
INTO WEDNESDAY MORNING...BEFORE LIFTING NORTHEASTWARD ACROSS EASTERN
NEW MEXICO AND THE PANHANDLE OF TEXAS BY LATE WEDNESDAY AFTERNOON. A
SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS COULD RETURN AS EARLY AS
TUESDAY NIGHT ACROSS THE NORTHERN THIRD OF THE CWA...AS IMPULSES
LIFT NORTHEASTWARD ACROSS THESE LOCATIONS WITHIN THE SOUTHWEST FLOW
ALOFT. BETTER CHANCES OF RAIN/THUNDERSTORMS WILL RETURN WEDNESDAY
INTO WEDNESDAY NIGHT...AS MODELS ARE STILL IN AGREEMENT IN BREAKING
OUT A CONVECTIVE COMPLEX ACROSS SOUTHEASTERN NEW MEXICO AND PORTIONS
OF WEST TEXAS. THE LATEST HPC QPF GUIDANCE SEEMS REASONABLE WITH THE
HEAVIER PRECIP AMOUNTS EXTENDING FROM THE SOUTHEASTERN NEW MEXICO
PLAINS INTO THE PERMIAN BASIN. TRENDED WED NIGHT POPS HIGHEST IN
THESE LOCATIONS...WITH QPF AMOUNTS OVER 1/4 INCH.

THE SHORTWAVE TROUGH WILL LIFT EAST OF THE FORECAST AREA
THURSDAY...WITH ZONAL FLOW TO WEAK SHORTWAVE RIDGING IN ITS WAKE
THURSDAY AND FRIDAY RESPECTIVELY. THE LATEST GFS CONTINUES ITS TREND
OF BRINGING STRONG THERMAL RIDGING BACK TO WEST TEXAS AND
SOUTHEASTERN NEW MEXICO...PARTICULARLY ON FRIDAY WHERE 850 MB
TEMPERATURES OF 28-31 C ARE INDICATED. THIS WOULD YIELD HIGHS IN THE
90S TO NEAR 100 OVER THE CWFA. TRENDED TEMPERATURES UPWARD FOR THE
END OF THE WORK WEEK...STAYING CLOSE TO MOS GUIDANCE NUMBERS.

LONGWAVE TROUGH LOOKS TO AMPLIFY OVER THE INTERMOUNTAIN WEST BY THE
WEEKEND...WITH INCREASED SOUTHWEST FLOW ALOFT ACROSS THE REGION. MAY
HAVE TO WATCH FOR DRYLINE ACTIVITY BY THE WEEKEND...BUT FOR NOW LEFT
THE FORECAST AS IS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              79  63  83  63  /  20  20  10  20
CARLSBAD NM                83  56  90  59  /  20  10  10  20
DRYDEN TX                  81  64  90  65  /  20  20  10  10
FORT STOCKTON TX           81  64  91  65  /  10  10  10  10
GUADALUPE PASS TX          78  58  86  60  /  10   0  10  20
HOBBS NM                   79  58  88  59  /  10  10  10  30
MARFA TX                   77  50  87  51  /  10  10   0  10
MIDLAND INTL AIRPORT TX    77  59  84  61  /  10  10  10  20
ODESSA TX                  79  62  85  63  /  10  10  10  20
WINK TX                    84  61  93  65  /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

70/21
Hazardous weather outlook, Apr 30, 5:47 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 AM CDT MON APR 30 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
547 AM CDT MON APR 30 2007 /447 AM MDT MON APR 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVER THUNDERSTORMS TODAY AND TONIGHT OVER
THE LOWER TRANS PECOS...EASTERN PERMIAN BASIN...AND WESTERN LOW
ROLLING PLAINS OF WEST TEXAS. THIS SLIGHT RISK AREA IS FOR THAT PART
OF WEST TEXAS EAST OF A COLORADO CITY...GARDEN CITY...TO SANDERSON
LINE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY
SEVERE WEATHER THREATS.

ADDITIONAL NON-SEVERE THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE
REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND
TONIGHT.  GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST OF
THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF
THE STORMS COULD APPROACH SEVERE LEVELS...AND PRODUCE LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SKYWARN SPOTTER GROUPS ACROSS THE EASTERN
PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...AND THE LOWER
TRANS PECOS REGION SHOULD CONTINUE TO MONITOR LOCAL WEATHER
CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION SHOULD SEVERE
WEATHER DEVELOP.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 30, 1:06 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 AM CDT MON APR 30 2007

TXZ075-300700-
PECOS-
106 AM CDT MON APR 30 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BAKERSFIELD AT 106
AM CDT...MOVING NORTHEAST AT 10 MPH.  THIS STORM WILL CROSS I-10
WEST OF BAKERSFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:18 PM CDTFlash Flood WarningMAFCrane, Upton3 hr
Apr 29, 7:22 PM CDTFlash Flood WarningMAFHoward4 hr
Apr 29, 7:27 PM CDTSevere Thunderstorm WarningMAFUpton63 min
Apr 29, 7:29 PM CDTSevere Thunderstorm WarningMAFHoward61 min
Apr 29, 7:53 PM CDTTornado WarningMAFUpton67 min
Apr 29, 7:54 PM CDTFlash Flood WarningMAFMidland3 hr
Apr 29, 8:02 PM CDTSevere Thunderstorm WarningMAFBrewster58 min
Apr 29, 8:23 PM CDTFlash Flood WarningMAFMitchell4 hr
Apr 29, 8:27 PM CDTSevere Thunderstorm WarningMAFReagan63 min
Apr 29, 8:35 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Apr 29, 8:36 PM CDTSevere Thunderstorm WarningMAFMidland24 min
Apr 29, 8:49 PM CDTSevere Thunderstorm WarningMAFGlasscock56 min
Apr 29, 9:22 PM CDTSevere Thunderstorm WarningMAFPecos38 min
Apr 29, 9:29 PM CDTFlash Flood WarningMAFPecos3 hr
Apr 29, 9:41 PM CDTSevere Thunderstorm WarningMAFTerrell64 min
Apr 29, 10:21 PM CDTFlash Flood WarningMAFDawson, Martin3 hr
Apr 29, 10:27 PM CDTSevere Thunderstorm WarningMAFTerrell63 min
Apr 29, 11:53 PM CDTSevere Thunderstorm WarningMAFPecos67 min
Apr 30, 1:26 AM CDTSevere Thunderstorm WarningMAFPecos49 min
Apr 30, 3:15 PM CDTSevere Thunderstorm WarningMAFGaines60 min
Apr 30, 3:45 PM CDTTornado WarningMAFGaines60 min
Apr 30, 4:20 PM CDTTornado WarningMAFDawson18 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.